Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 121, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 5, 2008, 9:52 PM CDT for 4 counties in Kansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2008, 9:52 PM CDT (02:52 UTC)
- Expired
- Jun 5, 2008, 10:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Johnson County, KS, Leavenworth County, KS, Miami County, KS, Wyandotte County, KS
The radar
The Pleasant Hill radar (KEAX), 54 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 10:13 PM CDT | TSTM WND GST 50 | 4 Ne Basehor, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 060252
SVREAX
KSC091-103-121-209-060330-
/O.NEW.KEAX.SV.W.0121.080606T0252Z-080606T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
952 PM CDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY IN EAST CENTRAL KANSAS
SOUTHEASTERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
NORTHERN MIAMI COUNTY IN EAST CENTRAL KANSAS
WYANDOTTE COUNTY IN NORTHEAST KANSAS
* UNTIL 1030 PM CDT
* AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LINWOOD TO PRINCETON...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EDGERTON AND 6 MILES SOUTH OF BASEHOR BY 1000 PM CDT.
GARDNER AND BONNER SPRINGS BY 1005 PM CDT.
EDWARDSVILLE BY 1010 PM CDT.
SPRING HILL...OLATHE AND LAKE QUIVIRA BY 1015 PM CDT.
SHAWNEE AND LENEXA BY 1020 PM CDT.
OVERLAND PARK...MERRIAM...KANSAS CITY KANSAS AND FAIRWAY BY 1025 PM
CDT.
THE TOWNS OF LAKE OF THE FOREST...PIPER...ZARAH...MONTICELLO...
HOLLIDAY...CLARE...MAYWOOD...MUNCIE...HILLSDALE AND POMEROY ARE ALSO
IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3920 9480 3920 9479 3917 9475 3915 9461
3873 9461 3849 9506 3908 9505 3922 9483
TIME...MOT...LOC 0252Z 254DEG 30KT 3904 9499 3847 9514
$$
BOOKBINDER4 follow-up statements
000
WWUS53 KEAX 060303
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1003 PM CDT THU JUN 5 2008
KSC091-103-121-209-060330-
/O.CON.KEAX.SV.W.0121.000000T0000Z-080606T0330Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-
1003 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN MIAMI
AND JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND WYANDOTTE AND
SOUTHEASTERN LEAVENWORTH COUNTIES IN NORTHEAST KANSAS UNTIL 1030 PM
CDT...
AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BASEHOR TO GARDNER TO LANE...MOVING EAST
AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EDWARDSVILLE AND OLATHE BY 1010 PM CDT.
SPRING HILL AND LAKE QUIVIRA BY 1015 PM CDT.
SHAWNEE...MERRIAM AND LENEXA BY 1020 PM CDT.
OVERLAND PARK...KANSAS CITY KANSAS...MISSION AND COUNTRYSIDE BY
1025 PM CDT.
MISSION HILLS...LEAWOOD AND WESTWOOD BY 1030 PM CDT.
THE TOWNS OF WOLCOTT...POMEROY...MAYWOOD...ZARAH...HOLLIDAY...
CLARE...BEVERLY HILLS...MUNCIE...HILLSDALE AND LACKMANS ARE ALSO IN
THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.
LAT...LON 3920 9480 3920 9479 3917 9475 3915 9461
3873 9461 3849 9506 3908 9505 3922 9483
TIME...MOT...LOC 0303Z 254DEG 30KT 3916 9485 3882 9492
3850 9502
$$
21000
WWUS53 KEAX 060311
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 PM CDT THU JUN 5 2008
KSC091-103-121-209-060330-
/O.CON.KEAX.SV.W.0121.000000T0000Z-080606T0330Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-
1012 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN MIAMI
AND JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND WYANDOTTE AND
SOUTHEASTERN LEAVENWORTH COUNTIES IN NORTHEAST KANSAS UNTIL 1030 PM
CDT...
AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BASEHOR TO GARDNER TO OSAWATOMIE...MOVING
EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LENEXA AND LAKE QUIVIRA BY 1020 PM CDT.
SHAWNEE...OVERLAND PARK...MERRIAM AND MISSION BY 1025 PM CDT.
PRAIRIE VILLAGE...FAIRWAY...KANSAS CITY KANSAS AND LEAWOOD BY 1030
PM CDT.
THE TOWNS OF BEVERLY HILLS...POMEROY...MUNCIE...WAGSTAFF...
LACKMANS...JOHNSON CO ARPT...CHILES...BUCYRUS...STANLEY AND ROELAND
PARK ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.
LAT...LON 3917 9475 3914 9461 3873 9461 3849 9506
3910 9499 3922 9483
TIME...MOT...LOC 0312Z 254DEG 30KT 3918 9484 3884 9483
3852 9493
$$
21000
WWUS53 KEAX 060321
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 PM CDT THU JUN 5 2008
KSC103-060331-
/O.CAN.KEAX.SV.W.0121.000000T0000Z-080606T0330Z/
LEAVENWORTH KS-
1021 PM CDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEAVENWORTH
COUNTY IS CANCELLED...
AT 1017 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR NORTHERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR NORTHEASTERN KANSAS AND
NORTHWESTERN MISSOURI.
LAT...LON 3914 9461 3873 9461 3855 9495 3889 9489
3911 9487 3919 9484
TIME...MOT...LOC 0321Z 254DEG 30KT 3918 9469 3887 9472
3858 9484
$$
KSC091-121-209-060330-
/O.CON.KEAX.SV.W.0121.000000T0000Z-080606T0330Z/
WYANDOTTE KS-JOHNSON KS-MIAMI KS-
1021 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN MIAMI
AND JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND WYANDOTTE COUNTY IN
NORTHEAST KANSAS UNTIL 1030 PM CDT...
AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PARKVILLE TO OLATHE TO PAOLA...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LEAWOOD BY 1030 PM CDT.
THE TOWN OF STILLWELL IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.
LAT...LON 3914 9461 3873 9461 3855 9495 3889 9489
3911 9487 3919 9484
TIME...MOT...LOC 0321Z 254DEG 30KT 3918 9469 3887 9472
3858 9484
$$
21000
WWUS53 KEAX 060329
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1029 PM CDT THU JUN 5 2008
KSC091-121-209-060339-
/O.EXP.KEAX.SV.W.0121.000000T0000Z-080606T0330Z/
WYANDOTTE KS-JOHNSON KS-MIAMI KS-
1029 PM CDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MIAMI AND JOHNSON
COUNTIES IN EAST CENTRAL KANSAS...AND WYANDOTTE COUNTY IN NORTHEAST
KANSAS WILL EXPIRE AT 1030 PM CDT...
AT 1027 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.
LAT...LON 3914 9461 3873 9461 3855 9495 3889 9489
3911 9487 3919 9484
TIME...MOT...LOC 0329Z 254DEG 30KT 3920 9460 3889 9464
3860 9476
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:31 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 5, 4:31 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
431 PM CDT THU JUN 5 2008
.DISCUSSION...
SHORT RANGE (TONIGHT THROUGH SATURDAY)...
WATER VAPOR IMAGERY PAINTS A NOT SO PRETTY PICTURE ACROSS THE CONUS
TODAY. AN UNSEASONABLY LARGE LOW IS MOVING OUT OF THE FOUR CORNERS
REGION INTO THE WEST CENTRAL PLAINS THIS AFTERNOON. THE SURFACE LOW
REFLECTION IS LOCATED IN SOUTH CENTRAL NEBRASKA. A COLD FRONT/
DRY-LINE EXTENDS SOUTH THROUGH CENTRAL KANSAS THIS AFTERNOON. GUSTY
SOUTHERLY WINDS ARE PREVAILING ACROSS THE EAST HALF OF KANSAS AND
ALL OF MISSOURI. ALSO OF NOTE ALOFT ARE SEVERAL SMALL SHORTWAVE THAT
ARE MOVING THROUGH THE BASE OF THE SURFACE TROUGH...AND ARE EJECTING
NEARLY DUE NORTH THROUGH THE KANSAS AND NEBRASKA PLAINS. THESE WAVES
HAVE BEEN HELPING INITIATE THUNDERSTORM ACTIVITY ALONG AND BEHIND
THE FRONT FROM CENTRAL KANSAS AND NEBRASKA BACK TO THE WEST STARTING
THIS MORNING.
CURRENT ANALYSIS OF MODELS AND OBSERVATIONS INDICATE THAT ANOTHER
SMALL SHORTWAVE WILL ROTATE AROUND THE BASE OF THE EXITING LOW
ACROSS KANSAS AND NEBRASKA LATE THIS AFTERNOON. AS THIS OCCURS WINDS
WILL BACK JUST A LITTLE ALOFT AS THE LOW LEVEL JET INTENSIFY HELPING
INCREASE CONVERGENCE ALONG THE FRONTAL LINE. THIS SHOULD HELP EVOLVE
THE INDIVIDUAL SMALL LINES OF STORMS OR SUPER-CELLS INTO A LARGE
LINEAR SQUALL LINE. THIS LINE COULD REACH THE WESTERN SECTIONS OF OF
THE FORECAST AREA AS EARLY AS 9 OR 10 PM THIS EVENING. MAIN THREAT
WITH THIS SQUALL LINE WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS. OTHERWISE...COOLING ALOFT FROM THE SCATTERED CONVECTION
ACROSS EAST KANSAS...AND/OR COOL AIR SWEEPING IN ALOFT AS THE MAIN
TROUGH GOES NEGATIVELY TILLED...COULD ERODE THE CAP ACROSS THE
KANSAS/MISSOURI BORDER REGION BETWEEN AND 6PM AND 8PM. THIS WOULD
ALLOW FOR DISCREET CELLS AHEAD OF THE APPROACHING LINE OF STORMS
WHICH WOULD LEAD TO THE POTENTIAL FOR NOT ONLY LARGE HAIL...BUT ALSO
ISOLATED TORNADOES. HOWEVER...THIS THREAT FOR ISOLATED STORMS IS NOT
LOOKING GREAT AT THIS TIME DUE TO THE STABILIZING EFFECTS OF THE
CLOUD COVER THAT HAS DOMINATED THE KANSAS/MISSOURI BORDER REGION
TODAY.
ALONG WITH THE SEVERE WEATHER POTENTIAL TONIGHT WILL COME SOME
POSSIBILITY OF FLOODING. PRECIPITABLE WATER VALUES FOR TONIGHT ARE
RUNNING AROUND 1 1/2 TO 2 INCHES...AND GIVEN HOW LOW RIVER HEAD
WATER AND FLASH FLOOD GUIDANCE IS I HAVE GONE WITH A FLASH FLOOD
WATCH ACROSS MUCH OF THE FORECAST AREA TONIGHT FROM 7 PM TO 7 AM
FRIDAY MORNING.
AS FOR THE WIND ADVISORY...GOING TO KEEP IT GOING FOR NOW THROUGH
ITS CURRENT EXPIRATION TIME OF 10 PM. HAVE NOT SEEN WINDS QUITE AS
HIGH AS ADVISORY CRITERIA YET TODAY...BUT THE PRESSURE GRADIENT DOES
TIGHTEN AS THE FRONT AND SQUALL LINE MOVES EAST INTO WESTERN
MISSOURI.
FOR FRIDAY...WILL LIKELY STILL HAVE ONGOING CONVECTION ACROSS THE
EAST HALF OF THE FORECAST AREA AFTER SUNRISE FRIDAY AS THE LEFT OVER
BLOW OFF CONVECTION FORM THE OVERNIGHT SQUALL LINE WILL STILL BE
SPREAD ACROSS THE REGION. SOME CONSIDERATION WILL NEED TO BE GIVEN
TO THE POTENTIAL FOR REDEVELOPMENT FRIDAY AFTERNOON AND EVENING AS A
SECOND SHORTWAVE MOVES THROUGH BEHIND THE EXITING FOUR CORNERS
TROUGH. HAVE KEPT SOME SLIGHT CHANCE TO CHANCE POPS ALONG THE
SOUTHEAST EDGE OF THE FORECAST AREA FOR FRIDAY NIGHT AS A RESULT.
THAT MIGHT NEED TO COME FARTHER NORTH IF LATER MODEL RUNS KEEP THE
SIGNAL INTACT.
FOR SATURDAY...TEMPERATURES WILL QUICKLY REBOUND SATURDAY AS STRONG
SOUTHERLY WINDS MOVE BACK INTO KANSAS AND MISSOURI. FOR THE
AFTERNOON AND OVERNIGHT HOURS ANOTHER TROUGH MOVING INTO THE
NORTHERN ROCKIES WILL PUSH THE WESTERLIES INTO THE CENTRAL PLAINS.
SHORTWAVES MOVING THROUGH THESE STRONG WESTERLIES COULD SPARK WARM
AIR ADVECTION CONVECTION ACROSS THE NORTHERN HALF OF THE FORECAST
AREA SATURDAY AFTERNOON AND EVENING.
CUTTER
LONG RANGE (SUNDAY THROUGH THURSDAY)...
OBVIOUSLY WITH THE IMPENDING WEATHER THIS EVENING THE EXTENDED
FORECAST HAS TAKEN A LITTLE BIT OF A BACK SEAT. THERE HAS BEEN A
LOT OF QUICK COORDINATION BETWEEN OFFICES TO MAKE SURE WE ARE ALL
WITHIN TOLERANCE FOR OUR GRIDS.
A QUICK OVERVIEW OF THE WEATHER SITUATION FOR THE UPCOMING WEEK
SHOWS THAT TEMPERATURES WILL STILL BE AWFULLY WARM THROUGHOUT THE
PERIOD DUE TO A BUILDING UPPER RIDGE OVER THE SOUTHEASTERN PART OF
THE CONUS. THIS WILL HELP PUSH ANY STORMS WE MAY HAVE ON SUNDAY
GRADUALLY NORTHWARD...SO BUMPED UP POPS FOR THE NORTHERN ONE THIRD
OF THE CWA ON SUNDAY AND MONDAY TO ACCOUNT FOR PRECIPITATION THAT
MAY FORM ALONG THE SURFACE BOUNDARY MOVING IN FROM THE NORTH.
AS FAR AS THE MENTION OF ANY SEVERE WEATHER FOR NEXT WEEK...THERE IS
NOTHING IN THE MODELS THAT SHOW ANY HINTS FOR POSSIBLE SEVERE
WEATHER.
DECIDED TO FOLLOW HPC GUIDANCE FOR MUCH OF THE MIDDLE OF NEXT WEEK.
MJS
&&
.AVIATION...
FOR THE 18Z TAFS...SEVERE THUNDERSTORMS FORECASTED TONIGHT...A LINE
OF STORMS WITH SOME LEADING SUPERCELLS AHEAD OF THE LINE WILL AFFECT
THE AREA AFTER 00Z. THE STORMS OUT AHEAD OF THE LINE MAY NOT
AFFECT THE TERMINALS...BUT WILL NEED TO BE WATCHED CLOSELY. THE LINE
SHOULD ARRIVE AROUND 04Z AND MAY BE A BOWING LINE WITH DAMAGING
WINDS AND POSSIBLY EMBEDDED TORNADOES ALONG THE LEADING EDGE OF THE
LINE. VISIBILITIES AND CEILINGS EXPECTED TO BE IFR OR LIFR IN
STORMS. BY LATE TONIGHT...WINDS WILL BECOME MORE SOUTHWESTERLY AND
CEILINGS AND VISIBILITIES VFR. ADOLPHSON
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 10 PM THURSDAY FOR MOZ001-MOZ002-MOZ011-
MOZ012-MOZ013-MOZ020-MOZ021-MOZ028-MOZ029-MOZ037-MOZ043-
MOZ044-MOZ053-MOZ054.
FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR MOZ001-MOZ002-MOZ003-
MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-
MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-
MOZ024-MOZ028-MOZ029-MOZ030-MOZ031-MOZ037-MOZ038-MOZ043-
MOZ044-MOZ053-MOZ054.
KS...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR KSZ025-KSZ057-KSZ060-
KSZ102-KSZ103-KSZ104-KSZ105.
WIND ADVISORY UNTIL 10 PM THURSDAY FOR KSZ025-KSZ057-KSZ060-
KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Jun 5, 1:02 PM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CDT THU JUN 5 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 102 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE UPPER LEVEL STORM SYSTEM HAS BEGUN TO LIFT OUT OF THE FOUR CORNERS REGION. A LARGE LAYER OF WARM AIR ALOFT WILL PERSIST ACROSS THE OUTLOOK AREA THROUGH THE LATE AFTERNOON HOURS WHICH WILL SUPPRESS THUNDERSTORM ACTIVITY FOR MUCH OF THE DAY. THERE IS A POTENTIAL BY EARLY EVENING THAT THIS WARM LAYER MAY ERODE JUST ENOUGH TO ALLOW ISOLATED SUPER CELL THUNDERSTORMS TO DEVELOP ACROSS PORTIONS OF NORTHWESTERN MISSOURI AND IN AREAS ALONG THE MISSOURI KANSAS BORDER. DUE TO THE HIGH VOLUME OF INSTABILITY IN THE ATMOSPHERE...THESE STORMS MAY BECOME STRONG TO SEVERE...WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. A MUCH HIGHER PROBABILITY OF THUNDERSTORM ACTIVITY WILL ARRIVE DURING THE LATE EVENING AND OVERNIGHT HOURS. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP RAPIDLY ACROSS CENTRAL KANSAS AND NEBRASKA THIS AFTERNOON WITH A CLUSTER OF THUNDERSTORMS PUSHING INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA DURING LIKELY AFTER 9 PM. THE POTENTIAL EXISTS FOR DAMAGING HIGH WINDS...LARGE HAIL. ISOLATED TORNADOES MAY ALSO BE POSSIBLE WITH THIS ACTIVITY AS INDIVIDUAL SUPER CELLS MAY ACCOMPANY THE LINE OF STORMS THAT WILL MOVE THROUGH. MANY RIVERS ARE ALSO RUNNING AT ABOVE NORMAL LEVELS AT THIS TIME...ANY ADDITIONAL RAINFALL THIS AFTERNOON AND NIGHT WILL LIKELY LEAD TO ADDITIONAL RIVER FLOODING AS WELL AS THE POSSIBILITY OF FLASH FLOODING. THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE EASTERN HALF OF THE OUTLOOK AREA AFTER MIDNIGHT. SOME UNCERTAINTY EXISTS AS TO IF THIS ACTIVITY WILL REMAIN SEVERE DURING THE EARLY MORNING HOURS OF FRIDAY. OTHERWISE...A WIND ADVISORY IS IN EFFECT ACROSS EASTERN KANSAS AND WESTERN MISSOURI THROUGH 10 PM THIS EVENING. SUSTAINED SOUTH WINDS WILL RUN BETWEEN 25 AND 35 MPH THROUGH THE DAYTIME HOURS...WITH GUSTS TO 45 MPH POSSIBLE IN SOME LOCATIONS. WINDS WILL BEGIN TO SUBSIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE SOUTH AND EAST OF A LINE FROM KANSAS CITY TO KIRKSVILLE FRIDAY AFTERNOON. A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE...ESPECIALLY OVER THE SOUTHEASTERN CORNER OF THE CWA. ANOTHER CHANCE FOR THUNDERSTORMS WILL ARRIVE ON SATURDAY AND PERSIST INTO SUNDAY ACROSS NORTHERN MISSOURI. IT IS TOO EARLY TO DETERMINE IF THIS ACTIVITY COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED NORTH AND WEST OF A LINE FROM BUTLER TO KIRKSVILLE THIS EVENING AND THROUGH THE OVERNIGHT HOURS. CUTTER
In the hours before
Local storm report, Jun 5, 8:07 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TORNADO 2 SE TARKIO 40.42N 95.36W
06/05/2008 ATCHISON MO TRAINED SPOTTER
TRAINED SPOTTER REPORTED TORNADO ON THE GROUND BECOMING
RAIN-WRAPPED.
&&
MRDLocal storm report, Jun 5, 8:09 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TORNADO CRAIG 40.19N 95.37W
06/05/2008 HOLT MO LAW ENFORCEMENT
TWO SEMI TRUCKS BLOWN OVER INJURIES UNKNOWN BUT ONE
DRIVER REQUIRING EXTRICATION. MILE MARKER 92 ON
INTERSTATE 29.
&&
ADOLPHSONLocal storm report, Jun 5, 8:16 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
816 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 2 S FAIRFAX 40.31N 95.39W
06/05/2008 ATCHISON MO EMERGENCY MNGR
POWER LINES DOWN ON HIGHWAY 59.
&&
ADOLPHSONLocal storm report, Jun 5, 8:32 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
832 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 3 SE FAIRFAX 40.31N 95.35W
06/05/2008 ATCHISON MO EMERGENCY MNGR
GRAIN BIN AND FARM OUTBUILDINGS DESTROYED.
&&
ADOLPHSONLocal storm report, Jun 5, 8:38 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST SKIDMORE 40.29N 95.08W
06/05/2008 E60 MPH NODAWAY MO TRAINED SPOTTER
&&
MRDLocal storm report, Jun 5, 9:03 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
903 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG BURLINGTON JCT 40.45N 95.07W
06/05/2008 NODAWAY MO EMERGENCY MNGR
ROOF OFF A BUILDING AND A FEW POWER LINES DOWN IN
BURLINGTON JUNCTION. EM ALSO RELAYED A REPORT OF POWER
LINES LEANING NEAR A BUSINESS JUST WEST OF TOWN. DAMAGE
POSSIBLY DUE TO A TORNADO. TIME ESTIMATED.
&&
MRDThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:32 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan, Leavenworth | 43 min |
| Jun 5, 10:00 PM CDT | Tornado Warning | EAX | Doniphan | 15 min |
| Jun 5, 10:15 PM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Miami, Wyandotte | 6 hr |
| Jun 5, 11:04 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 41 min |
| Jun 6, 2:39 AM CDT | River Flood Warning | EAX | Miami | 26 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.